Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 03:39:32 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643021
  • Total Topics: 48924
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 140
Total: 143

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I just realized something strange...  (Read 168 times)

0 Members and 1 Guest are viewing this topic.

Offline idee

  • Member
  • Posts: 307
  • Hi...
I just realized something strange...
« on: October 17, 2014, 04:43:18 PM »
I for some reason did not pick up on it earlier when writing another post in another group on this site. The nurse for our doctor said that we don't have to change my husband's diet even though my husband has a cholesterol level above 300 and the doctor has given him a cholesterol medication. The nurse said his cholesterol level should be within 100-200. My husband is already on Lovaza an Omega 3 to lower his cholesterol.
I find it odd that they'd misguide patients to believe exactly what the nurse had said to me next, "The medication will take care of everything for him."
I am starting to cook low cholesterol meals. I don't believe cholesterol medication is enough without a change of diet. I have many individuals with heart disease on my mom's side of the family to know better.
I can't believe someone in the medical filed would tell me not to put him on a low cholesterol diet. I still asked her where I could find information for a low cholesterol diet and she told me WebMD.com. I checked it out, but I have left a message for my old doctor in California. Hopefully he will be able to get back to me with more information.

Offline buginme2

  • Member
  • Posts: 3,120
Re: I just realized something strange...
« Reply #1 on: October 17, 2014, 05:32:57 PM »
It's really not that straightforward and maybe she felt it was too complex for you.  Simply eating food that are low in cholesterol will do little to lower your husbandf
 cholesterol.  She's right in saying the medication will work.  They work much better than dietary changes.

It used to be believed that if you ate foods low in cholesterol you would lower your cholesterol.  For years people skidded eggs because eggs have a lot of cholesterol.  Egg whites became popular and those egg beater products.  Turns out, it didn't matter.  Eating eggs turned out not to affect your cholesterol that much. 

A healthy diet should include lots of fruits and vegetables, little or no red meat, lean protein such as fish, chicken and Turkey are good.  No refined grains (white things) such as white bread, white rice, and processed foods such as chips, carbohydrate heavy snacks are all bad. 

Eat whole foods.

Exercise is extremely important.  Cardio can increase your good cholesterol and lower your bad cholesterol.  He should be exercising daily. 

If he's hiv positive he should be on a hiv regimen that affects cholesterol the least as possible.  Some pi,'s and atripla can cause high cholesterol
« Last Edit: October 17, 2014, 05:35:38 PM by buginme2 »

Offline Jeff G

  • Administrator
  • Member
  • Posts: 12,134
  • How am I doing Beren ?
Re: I just realized something strange...
« Reply #2 on: October 17, 2014, 05:50:44 PM »
Bugs ... your first sentence to Idee is insenstive and condescending . I hope you do the right thing and give her the heartfelt apology you owe her .

Offline buginme2

  • Member
  • Posts: 3,120
Re: I just realized something strange...
« Reply #3 on: October 17, 2014, 06:56:20 PM »
I'm sorry that came out wrong.  I can't delete it now.   :( 

Offline Jeff G

  • Administrator
  • Member
  • Posts: 12,134
  • How am I doing Beren ?
Re: I just realized something strange...
« Reply #4 on: October 17, 2014, 07:01:02 PM »
I'm sorry that came out wrong.  I can't delete it now.   :( 

You are good man Bugs . I know one when I see it .

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.